Alert archive / Oklahoma / River Flood Warnings in 2009
River Flood Warning 18, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at May 3, 2009, 8:19 AM CDT for Adair County, Oklahoma. It took effect at May 3, 2009, 10:32 PM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 3, 2009, 8:19 AM CDT (13:19 UTC)
- In effect from
- May 3, 2009, 10:32 PM CDT
- Expired
- May 4, 2009, 8:05 AM CDT
- In force
- 10 hr
- Issued by
- NWS Tulsa, OK
- Flood severity
- Minor
County Adair County, OK
The radar
The Western Arkansas radar (KSRX), 71 km from the middle of the area, began a volume at 13:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Illinois River (AR OK) near Watts (WTTO2).
- Action stage
- 13 ft
- Minor stage
- 13 ft
- Moderate stage
- 17 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07195500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KTSA 031319 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 819 AM CDT SUN MAY 03 2009 ...THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN OKLAHOMA... ILLINOIS RIVER NEAR WATTS AFFECTING ADAIR COUNTY. ILLINOIS RIVER NEAR TAHLEQUAH AFFECTING CHEROKEE COUNTY. OKC001-032119- /O.NEW.KTSA.FL.W.0018.090504T0218Z-090504T1933Z/ /WTTO2.1.ER.090504T0218Z.090504T0600Z.090504T1333Z.NO/ 819 AM CDT SUN MAY 03 2009 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLOOD WARNING FOR THE ILLINOIS RIVER NEAR WATTS. * FROM THIS EVENING TO MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 700 AM SUNDAY THE STAGE WAS 7.65 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * FORECAST...THE ILLINOIS RIVER NEAR WATTS IS EXPECTED TO RISE ABOVE FLOOD STAGE TONIGHT AND CONTINUE TO RISE TO NEAR 14.6 FEET BY MONDAY BEFORE DAWN. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY MORNING. * IMPACT...AT 15.0 FEET...MINOR FLOODING WILL OCCUR FROM THE ARKANSAS BORDER TO CHEWEY BRIDGE. PERMANENT CAMPGROUNDS WILL BE AFFECTED. EXTREME TURBULENCE WILL MAKE THE RIVER UNSAFE FOR FLOATING. $$ OKC021-032119- /O.NEW.KTSA.FL.W.0019.090504T2324Z-090505T1600Z/ /TALO2.1.ER.090504T2324Z.090505T0600Z.090505T1000Z.NO/ 819 AM CDT SUN MAY 03 2009 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLOOD WARNING FOR THE ILLINOIS RIVER NEAR TAHLEQUAH. * FROM MONDAY EVENING TO TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 700 AM SUNDAY THE STAGE WAS 9.25 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE ILLINOIS RIVER NEAR TAHLEQUAH IS EXPECTED TO RISE ABOVE FLOOD STAGE MONDAY EVENING AND CONTINUE TO RISE TO NEAR 11.4 FEET BY TUESDAY BEFORE DAWN . THE RIVER WILL FALL BELOW FLOOD STAGE EARLY TUESDAY MORNING. * IMPACT...AT 11.0 FEET...MINOR FLOODING WILL OCCUR FROM CHEWEY BRIDGE DOWNSTREAM TOWARDS TAHLEQUAH. FLOATING THE RIVER WILL BE TOO HAZARDOUS DUE TO STRONG TURBULENCE. $$
4 follow-up statements
000 WGUS84 KTSA 031934 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 234 PM CDT SUN MAY 03 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA... ILLINOIS RIVER NEAR WATTS AFFECTING ADAIR COUNTY. OKC001-040334- /O.EXT.KTSA.FL.W.0018.090504T0427Z-090504T1905Z/ /WTTO2.1.ER.090504T0427Z.090504T0600Z.090504T1305Z.NO/ 234 PM CDT SUN MAY 03 2009 THE FLOOD WARNING CONTINUES FOR THE ILLINOIS RIVER NEAR WATTS. * FROM THIS EVENING TO MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 100 PM SUNDAY THE STAGE WAS 9.52 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * FORECAST...THE ILLINOIS RIVER NEAR WATTS IS EXPECTED TO RISE ABOVE FLOOD STAGE TONIGHT AND CONTINUE TO RISE TO NEAR 13.8 FEET BY MONDAY BEFORE DAWN. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY MORNING. * IMPACT...AT 13.0 FEET...MINOR FLOODING WILL OCCUR FROM THE ARKANSAS BORDER TO CHEWEY BRIDGE. EXTREME TURBULENCE WILL MAKE THE RIVER UNSAFE FOR FLOATING. $$
000 WGUS84 KTSA 040128 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 828 PM CDT SUN MAY 03 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA... ILLINOIS RIVER NEAR WATTS AFFECTING ADAIR COUNTY. ILLINOIS RIVER NEAR TAHLEQUAH AFFECTING CHEROKEE COUNTY. OKC001-040928- /O.EXT.KTSA.FL.W.0018.090504T0332Z-090504T1656Z/ /WTTO2.1.ER.090504T0332Z.090504T0600Z.090504T1056Z.NO/ 828 PM CDT SUN MAY 03 2009 THE FLOOD WARNING CONTINUES FOR THE ILLINOIS RIVER NEAR WATTS. * UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 700 PM SUNDAY THE STAGE WAS 10.99 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * FORECAST...THE ILLINOIS RIVER NEAR WATTS IS EXPECTED TO RISE ABOVE FLOOD STAGE TONIGHT AND CONTINUE TO RISE TO NEAR 14.4 FEET BY MONDAY BEFORE DAWN. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY MONDAY MORNING. * IMPACT...AT 15.0 FEET...MINOR FLOODING WILL OCCUR FROM THE ARKANSAS BORDER TO CHEWEY BRIDGE. PERMANENT CAMPGROUNDS WILL BE AFFECTED. EXTREME TURBULENCE WILL MAKE THE RIVER UNSAFE FOR FLOATING. $$ OKC021-040928- /O.EXT.KTSA.FL.W.0019.090504T2315Z-090505T1342Z/ /TALO2.1.ER.090504T2315Z.090505T0600Z.090505T0742Z.NO/ 828 PM CDT SUN MAY 03 2009 THE FLOOD WARNING CONTINUES FOR THE ILLINOIS RIVER NEAR TAHLEQUAH. * FROM MONDAY EVENING TO TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 700 PM SUNDAY THE STAGE WAS 8.97 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE ILLINOIS RIVER NEAR TAHLEQUAH IS EXPECTED TO RISE ABOVE FLOOD STAGE MONDAY EVENING AND CONTINUE TO RISE TO NEAR 11.2 FEET BY TUESDAY BEFORE DAWN . THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY BEFORE DAWN . * IMPACT...AT 11.0 FEET...MINOR FLOODING WILL OCCUR FROM CHEWEY BRIDGE DOWNSTREAM TOWARDS TAHLEQUAH. FLOATING THE RIVER WILL BE TOO HAZARDOUS DUE TO STRONG TURBULENCE. $$
000 WGUS84 KTSA 040730 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 230 AM CDT MON MAY 04 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA... ILLINOIS RIVER NEAR WATTS AFFECTING ADAIR COUNTY. ILLINOIS RIVER NEAR TAHLEQUAH AFFECTING CHEROKEE COUNTY. OKC001-041530- /O.EXT.KTSA.FL.W.0018.000000T0000Z-090504T1946Z/ /WTTO2.1.ER.090504T0557Z.090504T1200Z.090504T1346Z.NO/ 230 AM CDT MON MAY 04 2009 ...FLOOD WARNING EXTENDED UNTIL THIS AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE ILLINOIS RIVER NEAR WATTS. * UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 100 AM MONDAY THE STAGE WAS 13.01 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * FORECAST...THE ILLINOIS RIVER NEAR WATTS WILL CONTINUE RISING TO NEAR 13.8 FEET THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THIS MORNING. * IMPACT...AT 13.0 FEET...MINOR FLOODING WILL OCCUR FROM THE ARKANSAS BORDER TO CHEWEY BRIDGE. EXTREME TURBULENCE WILL MAKE THE RIVER UNSAFE FOR FLOATING. $$ OKC021-041530- /O.EXT.KTSA.FL.W.0019.090505T0400Z-090505T1312Z/ /TALO2.1.ER.090505T0400Z.090505T0600Z.090505T0712Z.NO/ 230 AM CDT MON MAY 04 2009 THE FLOOD WARNING CONTINUES FOR THE ILLINOIS RIVER NEAR TAHLEQUAH. * FROM THIS EVENING TO TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 100 AM MONDAY THE STAGE WAS 9.45 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE ILLINOIS RIVER NEAR TAHLEQUAH IS EXPECTED TO RISE ABOVE FLOOD STAGE TONIGHT AND CONTINUE TO RISE TO NEAR 11.1 FEET BY TUESDAY BEFORE DAWN. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY BEFORE DAWN. * IMPACT...AT 11.0 FEET...MINOR FLOODING WILL OCCUR FROM CHEWEY BRIDGE DOWNSTREAM TOWARDS TAHLEQUAH. FLOATING THE RIVER WILL BE TOO HAZARDOUS DUE TO STRONG TURBULENCE. $$
000 WGUS84 KTSA 041305 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 805 AM CDT MON MAY 04 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OKLAHOMA... ILLINOIS RIVER NEAR WATTS AFFECTING ADAIR COUNTY. ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA... ILLINOIS RIVER NEAR TAHLEQUAH AFFECTING CHEROKEE COUNTY. OKC001-041335- /O.CAN.KTSA.FL.W.0018.000000T0000Z-090504T1946Z/ /WTTO2.1.ER.090504T0557Z.090504T0900Z.090504T1109Z.NO/ 805 AM CDT MON MAY 04 2009 THE FLOOD WARNING IS CANCELLED FOR THE ILLINOIS RIVER NEAR WATTS. * AT 700 AM MONDAY THE STAGE WAS 12.69 FEET. * THE RIVER FELL BELOW FLOOD STAGE THIS MORNING. * FLOOD STAGE IS 13.0 FEET. * FORECAST...THE ILLINOIS RIVER NEAR WATTS WILL CONTINUE FALLING AND REMAIN BELOW FLOOD STAGE. $$ OKC021-042104- /O.EXT.KTSA.FL.W.0019.090505T0000Z-090505T1200Z/ /TALO2.1.ER.090505T0000Z.090505T0000Z.090505T0600Z.NO/ 805 AM CDT MON MAY 04 2009 THE FLOOD WARNING CONTINUES FOR THE ILLINOIS RIVER NEAR TAHLEQUAH. * FROM THIS EVENING TO TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 700 AM MONDAY THE STAGE WAS 10.10 FEET. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE ILLINOIS RIVER NEAR TAHLEQUAH IS EXPECTED TO RISE TO NEAR FLOOD STAGE THIS EVENING. * IMPACT...AT 11.0 FEET...MINOR FLOODING WILL OCCUR FROM CHEWEY BRIDGE DOWNSTREAM TOWARDS TAHLEQUAH. FLOATING THE RIVER WILL BE TOO HAZARDOUS DUE TO STRONG TURBULENCE. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at May 3, 5:54 AM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, May 3, 5:54 AM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
554 AM CDT SUN MAY 3 2009
...AVIATION...
.DISCUSSION...
IFR CIGS AND IFR/MVFR VSBYS WILL CONTINUE THRU MUCH OF THE MRNG.
LARGEST SHWR CONCENTRATION WILL BE AT XNA/FYV THRU MID MRNG...WITH
MORE SCT ACTIVITY AFFECTING ALL SITES THRU THE MRNG. CIGS AND
VSBYS WILL BEGIN TO LIFT FOR THE AFTN HRS AS UPR TROF PASSES. VFR
CIGS WILL BE PSBL BY 00Z AT MOST SITES. MVFR VSBYS AND TEMPO IFR
IN FOG WILL BE PSBL AFT 08Z AS SFC WINDS DROP OFF AND SKIES CLEAR.
N TO NE WINDS AT LESS THAN 10KTS WILL PREVAIL THRU THE PERIOD.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR OKZ049-OKZ053-OKZ057-
OKZ058-OKZ061-OKZ062-OKZ063-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ072-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...22
LONG TERM....12
AVIATION...22Hazardous weather outlook, May 3, 4:58 AM CDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 458 AM CDT SUN MAY 3 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 458 AM CDT SUN MAY 3 2009 ...HEAVY RAIN AND FLASH FLOOD THREAT TO CONTINUE THROUGH THIS EVENING BEFORE ENDING TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. FLASH FLOOD. RISK...LIMITED. AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DENSE FOG...POOR VISIBILITY. RISK...ELEVATED. AREA...EASTERN OKLAHOMA. ONSET...AFTER MIDNIGHT TONIGHT. AREA AT GREATEST RISK...WEST OF A VINITA TO MCALESTER LINE. DISCUSSION... WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE ACROSS PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS MORNING AS A RESULT OF AN UPPER LEVEL TROUGH MOVING ACROSS OKLAHOMA AND NORTH TEXAS. ADDITIONAL SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE THROUGH THE AFTERNOON HOURS AS THE TROUGH MOVES THROUGH THE REGION. ALTHOUGH THE THREAT FOR WIDESPREAD HEAVY DOWNPOURS HAS LARGELY ENDED...WITH ALREADY SATURATED GROUND IN PLACE...FLASH FLOODING WILL REMAIN A CONCERN WITH ANY HEAVY RAIN THAT DOES OCCUR. THE FLASH FLOOD THREAT IS PRIMARILY CONFINED TO AREAS TO THE EAST OF A CLAREMORE TO HUGO LINE...WHERE A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE AFTERNOON. AREAS OF FOG ARE EXPECTED ACROSS PORTIONS OF EASTERN OKLAHOMA LATE TONIGHT AND INTO TOMORROW MORNING...AS LIGHT WINDS...CLEARING SKIES...AND SATURATED SOILS WILL LEAD TO FOG DEVELOPMENT. FOG IS LARGELY EXPECTED TO THE WEST OF A VINITA TO MCALESTER LINE. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY THROUGH FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... AFTER A BRIEF RESPITE DURING THE DAY MONDAY...THUNDERSTORM CHANCES WILL BE ON THE INCREASE AGAIN LATE MONDAY NIGHT AND CONTINUE THROUGH MUCH OF THE UPCOMING WEEK. DETAILS ON EACH ROUND OF THUNDERSTORMS AND THEIR ASSOCIATED THREATS REMAIN UNDETERMINED AT THIS TIME...BUT ALL INTERESTED PARTIES SHOULD MONITOR FUTURE OUTLOOKS IN THE EVENT SEVERE THUNDERSTORMS OR FLOODING BECOME A LIKELIHOOD. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, May 3, 5:47 AM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
547 AM CDT SUN MAY 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 AM FLASH FLOOD EUREKA SPRINGS 36.40N 93.74W
05/03/2009 CARROLL AR LAW ENFORCEMENT
WATER OVER ROAD NEAR INTERSECTION OF MAGNETIC ROAD AND 23
NORTH
&&
RBDLocal storm report, May 3, 7:36 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
736 AM CDT SUN MAY 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 AM FLASH FLOOD SPRINGDALE 36.19N 94.13W
05/03/2009 WASHINGTON AR LAW ENFORCEMENT
BRIEF STREET FLOODING WAS REPORTED IN THE CITY
0530 AM FLASH FLOOD 4 SW ROGERS 36.29N 94.17W
05/03/2009 BENTON AR LAW ENFORCEMENT
WATER RUNNING ACROSS SOUTH RAINBOW ROAD FOR A TIME
&&
MEBThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 10:34 PM CDT | Special Weather Statement | TSA | Muskogee | 56 min |
| May 2, 11:02 PM CDT | Special Weather Statement | TSA | LeFlore | 58 min |
| May 3, 8:19 AM CDT | River Flood Warning | TSA | Cherokee | 47 hr |
Nearby
River Flood Warnings in Oklahoma, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.